Side effects not getting better
Oct 31, 2003
I have been on Sustiva, Epivir, and Videx EC for the past month. I didnt get any rash or dreams, but during the day I feel as if I am drunk. I also have crying spells, difficulty concentrating, fatigue and dizziness. I thought after a month this would pass but it hasn't. They want to switch the Sustiva to Viramune. Will this help any of my symptoms? I am in my last semester in college and my grades have also started to drop, need advice quick!
Response from Dr. Conway
You came to the right place and definitely asked the question at the right time. I am writing this answer from Warsaw, Poland, as the European AIDS Conference winds up. There was a study presented by Drs. Ward and Kantor from Washington DC. They looked at 37 individuals who were on Sustiva-based therapies, had undetectable viral loads and had side effects such as yours. They changed the Sustiva to Viramune, by adding Viramune at 200 mg/day for two weeks, then increasing the Viramune to 400 mg/day and only then stopping the Sustiva. There was 1/37 that had liver problems that immediately improved when the treatment was changed to Trizivir. The other 36 did fine, and the side effects disappeared in 24/36 cases.
If you change to Viramune, there is now information to suggest that it is highly likely to help, and it won't affect your viral load.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- Will I Have Hpv For The Rest Of My Life?
- Why Does Chlamydia Infect Woman More Than Men?
- What Do Shingles Look Like When They First Start?
- What Are The Long And Short Term Problems With Genital Warts?
- How Long Does It Take To Get Syphilis Results?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.